I received a call from my doctor's office yesterday with the confirmation that my labs indeed pointed to PCOS. Now I can be totally sure and content that we've got a plan of attack. I've contemplated filling you in on the side effects I experience from the Metformin I'm taking here, however some of them just aren't very pleasant. I don't want to offend or gross out any of my readers...but I also want to keep it real around here. Part of the reason I want to share is that I've been scouring the internet for other people's personal experiences with PCOS and Metformin, and I really can't find a lot of nonclinical information.
OK...I've made up my mind. I will share. If you don't want to read some wee bit uncomfortable information about me, then stop reading now and go check your Facebook page. I won't be offended. I'll even insert a pretty photo to give you something pleasant to view before you go:
There are several side effects listed with Metformin: mild nausea, vomiting, diarrhea, gas, stomach pain and headache. Yesterday was my second day on the medicine and I can definitely say I had to deal with stomach pain. It was bearable and I wasn't nauseous. I also experienced a little pain in the ovary area, similar to the discomfort you feel sometimes during your period. This morning I experienced some diarrhea. It was as unpleasant as it can be, but I took some Imodium and that made it stop completely. I've had that same pain in my ovary area today, mostly on the left side. Every once in a while it was kind of a stabbing pain but mostly dull and achy. I have not had any headaches nor any of the other effects yet.
Some websites I have read say that these side effects typically cease after a couple of weeks, when your body gets used to the meds. I did read a couple of people's encounters with the side effects so severe they had to find an alternative medication and stop taking the Metformin. As with any drug, I guess it varies from person to person.